Alert archive / New Jersey / Special Marine Warnings in 2016
Special Marine Warning 36, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 7, 2016, 3:23 PM EDT. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 3:23 PM EDT (19:23 UTC)
- Expired
- Jun 7, 2016, 4:45 PM EDT
- In force
- 82 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
553
WHUS51 KPHI 071923
SMWPHI
ANZ430-072045-
/O.NEW.KPHI.MA.W.0036.160607T1923Z-160607T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
* UNTIL 445 PM EDT
* AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST EAST
OF ELKTON MD MOVING EAST-SOUTHEAST AT 29 KNOTS.
HAZARD...WIND GUSTS TO 40 KNOTS.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
SEA BREEZE...WOODLAND BEACH...REEDY POINT...EAST POINT...FORTESQUE
BEACH...CROSS LEDGE LIGHT...PEA PATCH ISLAND...MIAH MAULL LIGHT...
FOURTEEN FOOT BANK LIGHT...SHIP JOHN SHOAL LIGHT...SLAUGHTER BEACH
AND STONY POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
POSSIBLE WITHIN THE HOUR OVER THE NORTHERN DELAWARE BAY.
&&
LAT...LON 3947 7562 3975 7553 3960 7536 3947 7548
3948 7536 3941 7536 3944 7521 3937 7519
3933 7524 3931 7514 3924 7515 3928 7504
3941 7506 3942 7502 3932 7493 3922 7498
3888 7530 3897 7538 3918 7543 3920 7549
TIME...MOT...LOC 1921Z 278DEG 17KT 3955 7551
HAIL...0.00IN
WIND...40KTS
$$
JJM1 follow-up statement
472
FZUS71 KPHI 072012
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 PM EDT TUE JUN 7 2016
ANZ430-072021-
/O.CAN.KPHI.MA.W.0036.000000T0000Z-160607T2045Z/
412 PM EDT TUE JUN 7 2016
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER
POSES A SIGNIFICANT THREAT TO BOATERS.
LAT...LON 3947 7562 3975 7553 3960 7536 3947 7548
3948 7536 3941 7536 3944 7521 3937 7519
3933 7524 3931 7514 3924 7515 3928 7504
3941 7506 3942 7502 3932 7493 3922 7498
3888 7530 3897 7538 3918 7543 3920 7549
TIME...MOT...LOC 2010Z 278DEG 17KT 3952 7521
$$
JJMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 7, 10:33 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 7, 10:33 AM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1033 AM EDT TUE JUN 7 2016
.SYNOPSIS...
A strong cold front will cross the area later this afternoon. An
upper level disturbance will then move across the area on
Wednesday. Then, high pressure over the middle of the nation will
build eastward for the remainder of the work week. Meanwhile, A
low pressure system is expected to approach the region later
Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No big changes to the forecast so far today. Cold front continues
to progress through central Pennsylvania, and will make its way
across our area later today. Meanwhile, a short wave aloft with a
few vorticity impulses will slide across the northeast today.
There is not a lot of moisture behind the front, evident as PW
values drop to an inch or less and dewpoints drop into the 50s.
There is some weak instability forecast through the day however,
so there could be some isolated/scattered showers/thunderstorms
develop, so we'll keep the 20 to 30 POP through the day. The best
chance for any thunderstorms looks to be north of our area where
the forcing aloft would be stronger.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
Northwesterly flow and weak cold air advection continues overnight.
The region will be in between the weak upper level short wave trough
that passes through later today and the next short wave trough
expected tomorrow. Should have prime radiational cooling conditions
overnight, so expect lows to be near dew points, generally in the
50s (though lows in the 40s are possible across the Poconos).
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Overall, not a bad extendd fcst for June, with pleasant temps!
On Wed, an upr lvl disturbance will cross the region. The ECMWF
and NAM/WRF are much more robust with this feature than the GFS.
THE EC and NAM bring some showers and tstms while the GFS is
essentially dry. While there is not a lot of moisture to work
with, there is enough UVV and instability in the trof that there
is certainly the potential for showers with daytime heating. For
now, have trended twd the model consensus and away from the GFS.
Will carry chc pops.
Precip chcs come to an end Wed night as high pres build in from
the midwest. Thu and Fri look to be absolutely delightful, with
low humidity. Temps will not get out of the 70s in most area, with
60s n and w. Overnight lows will mainly be in the 40s on Wed night
and in the 50s on Thu night. A nw wind will gust to about 25 mph
both Wed and Thu.
By Sat, low pres will be movg acrs ern Canada. Its assocd cdfnt
will approach the Mid-Atlc later Sat into St night. However, the
mdls disagree on path of the low and strength of the cdfnt, but
ultimately the soln is about the same. Some rain (and probably
tstm) chances later Sat into Sat night). Certainly if the
stronger EC is correct, then there is a better tstm threat.
The front pulls away on Sun and high pres builds back in bringing
a return to dry wx for the start of the new week.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
VFR conditions are expected through the TAF period. There is a small
chance of showers and thunderstorms this afternoon (across the
region, though the highest chances will be mostly north of the TAF
sites). Brief MVFR visibilities will be possible with any showers
and thunderstorms.
Winds should be shifting to westerly or west southwesterly this
morning, and then northwesterly by 00Z this evening.
Outlook...
Wed...An upr lvl disturbance will move thru the region. Guid
differs on what this feature may bring, if anything, but the
consensus is that it cud trigger some aftn shra/tsra. Any
shra/tsra cud bring mvfr/ifr conds for a time. Otherwise VFR. NW
Wind gusts to 25 kt. Moderate Confidence.
Thu through Fri...VFR. Northwest wind gusts to 25 kts on Thu. High
Confidence.
Sat...VFR. Conds could deteriorate to MVFR/IFR late as low pres
and cdfnt approach. Low to moderate confidence.
&&
.MARINE...
Winds and seas will stay below small craft advisory criteria today.
Tonight, winds and seas will slowly increase with gusts above 20 kt
at times, and seas approaching 5 ft. However conditions should
remain below SCA criteria through sunrise.
Outlook...
Wed through Thu...NW wind will increase behind cfp Tue night.
Gusts in the 25 to 30 kt range are likely and a sca has been
issued. Gale gusts are psbl for a pd later Wed into Wed night, but
confidence is low attm. Seas will subsequently increase on the
coastal waters, and will approach 5 ft.
Thu night thru Sat...After the aforementioned SCA is lowered, both
wind and seas are fcst to remain below SCA criteria.
&&
.EQUIPMENT...
The DOX 88D will likely be out of service until at least today.
Alternate nearby radars that cover portions of Delmarva include
DIX, LWX, AKQ as well as terminal doppler radars TBWI, TADW, and
TPHL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 8 AM Wednesday to 8 AM EDT Thursday
for ANZ430-431-450>455.
&&
Synopsis...Nierenberg
Near Term...Johnson/Robertson
Short Term...Johnson
Long Term...Nierenberg
Aviation...Johnson/Nierenberg
Marine...Johnson/Nierenberg
Equipment...Hazardous weather outlook, Jun 7, 4:11 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 AM EDT TUE JUN 7 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ016>023-027-PAZ070-071-101-102- 104-080815- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-EASTERN MONTGOMERY- 411 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-080815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 411 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-080815- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY- UPPER BUCKS-LOWER BUCKS- 411 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WEDNESDAY AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-NJZ014-024>026-080815- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 411 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:35 AM EDT | Small Craft Advisory | PHI | 33 hr | |
| Jun 7, 5:06 PM EDT | Special Marine Warning | PHI | 114 min |
Nearby
Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.